We report an unusual presentation of vasculitis associated with simvastatin. A 69-year-old female patient presented with a 1-day history of acute abdominal pain. However, she had recently been placed on a statin and had started to complain of abdominal pain 2 weeks after starting the medication. Initial investigation of her abdominal pain was negative. An exploratory laparotomy revealed necrotic bowel, which was resected. A pathology report noted acute and chronic vasculitis. A computed tomographic angiogram prior to her exploratory laparotomy showed no arterial involvement. Postoperatively, the patient had a rheumatologic workup, which only showed an elevated sedimentation rate. The patient is currently asymptomatic off of the statin. A diagnosis of drug-induced vasculitis was made in this case due to complete clinical remission and the timing of the events.
|Journal||Vascular Disease Management|
|State||Published - Jun 2010|